News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: menopausal bleeding and cramps


 sierra - Sun Oct 14, 2007 2:13 pm

Good Afternoon,

I am now 49 and was diagnosed as menopausal at 49.I have been on FEMHRT since the diagnosis. I had a cone bipsy in '85 and have had no problems since. (Thank Goodness!) I never had children.

In the last month or so I have felt a general sense of no energy, achy, almost flu-ish and have spotted both times. The first time it went away and I felt better. I had chills last night...today I feel bad, no energy, foggy-thinking and the spotting has been there for the last few days. I appreciate your thoughts. I am afraid my doctor is going to prescribe more HRT and I am very leary of that since I have already been on FEHRT 5 years.

I am taking FEMHRT,nexium, synthroid and xanax.

thanks so much for your help!
 Debbie Miller, RN - Mon Oct 15, 2007 4:08 pm

User avatar Hello,
I certainly understand your frustration. Unfortunately these vague symptoms could be related to a variety of possible causes.

Your thyroid function would be one area to explore to be sure your levels are where they should be. The thyroid can affect so many different systems in your body, this is a real possibility.

In addition, people do have adverse side effects relating to hormone therapy for menopausal symptoms. Depending on the type of symptoms you have, this may not be worth the effects, if indeed it is the cause. Spotting does sometimes happen with the hormone therapy so I would not be alarmed about that. Probably the only way to know is to go without the hormones for a time and see if the symptoms resolve. You should discuss these symptoms with your doctor.

The other possibility is some kind of infection. Again, you would need to see your health care provider to determine this.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here